Alert archive / South Carolina / Tornado Warnings in 2006

Tornado Warning 16, NWS Charleston, SC

May 14, 2006Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at May 14, 2006, 9:12 PM EDT for Charleston County, South Carolina. It was in force for 63 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 9:12 PM EDT (01:12 UTC)
Expired
May 14, 2006, 10:15 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 9:12 PM EDTHAIL 0.88West Ashley, SCLARGE HAIL AT CORNER OF SAM RITTENBURG AND ORANGE GROVE.
May 14, 9:16 PM EDTHAIL 1West Ashley, SCLARGE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.
May 14, 9:18 PM EDTHAIL 0.75West Ashley, SCPENNY SIZE HAIL AT ASHLEY OAKS APARTMENTS
May 14, 9:18 PM EDTHAIL 1.75West Ashley, SCGOLF BALL SIZE HAIL AT ARDMORE AREA NEAR INTERSECTION OF 17 AND 61
May 14, 9:19 PM EDTHAIL 1.5West Ashley, SCPING PONG BALL SIZE HAIL 1/2 MILE S OF CITADEL MALL.
May 14, 9:20 PM EDTHAIL 1West Ashley, SCLARGE HAIL REPORTED.
May 14, 9:21 PM EDTHAIL 0.88West Ashley, SC
May 14, 9:21 PM EDTTORNADONorth Charleston, SCTORNADO REPORTED BY NORTH CHARLESTON FIRE DEPARTMENT VIA CHANNEL 5 TELEVISION STATION.
May 14, 9:25 PM EDTFUNNEL CLOUDMount Pleasant, SCREPORTED ON WEST SIDE OF TOWN
May 14, 9:45 PM EDTHAIL 0.88North Charleston, SCNEAR THE INTERSECTION OF DUNLAP STREET AND RIVERS AVE.
May 14, 9:49 PM EDTHAIL 1Daniel Island, SC
May 14, 9:53 PM EDTFUNNEL CLOUDDaniel Island, SCCHANNEL 5 REPORTED LARGE FUNNEL CLOUD
May 14, 9:53 PM EDTHAIL 1.75Daniel Island, SCCHANNEL 5 REPORTER INDICATED GOLF BALL SIZE HAIL
May 14, 9:57 PM EDTHAIL 0.88Mount Pleasant, SCREPORTED IN LONGPOINT SUBDIVISION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:32 PM EDTSevere Thunderstorm WatchSPC6 hr
May 14, 6:52 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 150112
TORCHS
SCC019-150215-
/O.NEW.KCHS.TO.W.0016.060515T0112Z-060515T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1015 PM EDT

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SHADOWMOSS...OR ABOUT 9 MILES WEST OF CHARLESTON...MOVING EAST AT
  40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CHARLESTON...JAMES ISLAND AROUND 920 PM EDT...
  MOUNT PLEASANT AROUND 925 PM EDT...
  AWENDAW AROUND 950 PM EDT...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY
BE TOO LATE TO GET TO A SAFE PLACE

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3251 8036 3274 8044 3285 8038 3281 8015
      3285 8018 3289 8005 3288 7986 3315 7958
      3303 7939 3301 7958 3300 7959 3297 7961
      3299 7954 3295 7962 3291 7957 3280 7972
      3278 7994 3277 7995 3273 7987 3264 7995

$$
2 follow-up statements
000 
WWUS52 KCHS 150123
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
923 PM EDT SUN MAY 14 2006

SCC019-150215-
/O.CON.KCHS.TO.W.0016.000000T0000Z-060515T0215Z/
CHARLESTON-
923 PM EDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CHARLESTON COUNTY...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SAINT ANDREWS...OR
ABOUT OVER CHARLESTON...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...AWENDAW...EDISTO ISLAND...FOLLY BEACH...HOLLYWOOD...JAMES
ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK ISLAND...
SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3252 8036 3274 8044 3285 8037 3281 8015
      3285 8017 3288 8005 3285 7995 3289 7984
      3315 7958 3304 7939 3302 7957 3298 7961
      3299 7955 3294 7962 3291 7957 3280 7972
      3278 7995 3278 7996 3273 7987 3264 7995

$$
000 
WWUS52 KCHS 150159
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT SUN MAY 14 2006

SCC019-150215-
/O.CON.KCHS.TO.W.0016.000000T0000Z-060515T0215Z/
CHARLESTON-
957 PM EDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CHARLESTON COUNTY...

AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SNOWDEN...OR ABOUT
7 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...AWENDAW...EDISTO ISLAND...FOLLY BEACH...HOLLYWOOD...JAMES
ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MCCLELLANVILLE...MEGGETT...
NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK ISLAND...
SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.

A FUNNEL CLOUD WAS REPORTED ALONG WITH QUARTER SIZE HAIL JUST SOUTHEAST 
OF DANIEL ISLAND. IN ADDITION TO THE FUNNEL CLOUD...THIS STORM IS CAPABLE 
OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3252 8036 3274 8044 3285 8037 3281 8015
      3285 8017 3288 8005 3285 7995 3289 7984
      3315 7958 3304 7939 3302 7957 3298 7961
      3299 7955 3294 7962 3291 7957 3280 7972
      3278 7995 3278 7996 3273 7987 3264 7995

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 14, 5:22 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 14, 5:22 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT SUN MAY 14 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THROUGH 10
PM...
...MORE SEVERE WX LIKELY TO MOVE IN FROM THE W THIS EVE...

.SHORT TERM /TONIGHT THRU MON NIGHT/...CLOUD COVER HAS BEEN KEEPING
THE SVR WX SOMEWHAT IN CHECK SO FAR THIS AFTN...BUT SOME CLEARING
HAS WORKED ITS WAY INTO THE AREA FROM THE W. THIS HAS ALLOWED FOR
ISOLATED SVR WX TO FORM...WHICH INTERACTED WITH THE SEA BREEZE AS IT
WENT THRU THE N CHS AREA. THAT SEA BREEZE IS NOW APPROACHING THE
I-95 CORRIDOR AS IT MOVES W AND WE WILL SEE IT INTERACT WITH OTHER
STORMS COMING IN FROM THE W DURING THIS EVE. HAIL...STRONG WINDS AND
AN OUTSIDE CHANCE OF A TORNADO CAN STILL BE EXPECTED AS WE SEE
INTERACTION OF E MOVING STORMS...THE W MOVING SEA BREEZE AND VARIOUS
OUTFLOWS.

THE FRONT WILL BE SLUGGISH IN MOVING ACROSS THE AREA...UNTIL PASSAGE
OF THE LOW AND MID LEVEL TROUGH MON NIGHT. THE FRONT WILL LIE NE-SW
ALONG THE E AND SE PART OF THE CWA BY LATE TONIGHT THRU EARLY MON
NIGHT. AS A RESULT WE WILL BE SLOW IN SEEING ANY CLEARING FROM THE
NW UNTIL LATER MON NIGHT AND TUE. THUS I HAVE MAINTAINED SCATTERED
TO LIKELY POPS TONIGHT...SCATTERED POPS MON AND MON EVE...THEN DOWN
TO SLIGHT CHANCE OR NO POPS THEREAFTER.

WITH THE CLOUD COVER...ELEVATED DEWPTS AND SWLY FLOW TONIGHT TEMPS
WILL HOLD NEAR OR ABOVE 60 IN MOST LOCATIONS...WARMING ONLY INTO THE
70S DUE TO THE EXTENSIVE CLOUD COVER ON MON...THEN COOLING INTO THE
LOWER-MID 50S MON NIGHT.
&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...THE U/L LOW WILL FINALLY BEGIN
TO PULL INTO NEW ENGLAND ON TUE WITH SLOWLY IMPROVING CONDITIONS
THEREAFTER AS THE ASSCD UPPER TROUGH ALSO BEGINS TO MOVE OFF THE
COAST. TEMPS LOOK TO REMAIN AOB NORMAL TUE/WED WITH UPPER TROUGH
STILL EXERTING IT/S INFLUENCE BUT RETURN TO AOA NEAR THE END OF THE
WEEK AS HIGH PRES BUILDS BACK IN. OVERALL...NO SIGNIFICANT CHANGES
TO THE EXTENDED PORTION OF THE FCST...ESPCLY CONSIDERING THE SHORT
TERM SEVERE WX CONCERNS.
&&

.MARINE...FRONT WILL BE SLOW IN CLEARING THE MARINE AREA UNTIL MON
NIGHT AS IT GETS BOGGED DOWN ACROSS THE WATERS TONIGHT/MON. THUS
WILL KEEP A GENERAL SW FLOW IN PLACE...UNTIL PASSAGE OF THE FRONT
AND WINDS SHIFTING TO W OR WNW MON NIGHT INTO EARLY TUE. PRES
GRADIENT TO TIGHTEN ENOUGH TONIGHT INTO MON TO ALLOW FOR SPEEDS UP
TO 15-20 KT...BUT WITH OFFSHORE FETCH WILL KEEP SEAS AT 5 FT OR
LESS. ONLY HEADLINES FOR BE SCSEC IN CHS HARBOR THIS EVE AS THERE IS
ENHANCEMENT OF THE SEA BREEZE WITH NEARBY CONVECTION AND PINCHED
GRADIENT.

RELATIVELY WEAK PRES GRAD TO PERSIST OVER THE WATERS TUE AFTN THRU
FRI...RESULTING IN CONDITIONS REMAINING BELOW 15 KT. WINDS WILL
MAINLY BE OFFSHORE OUTSIDE OF THE AFTN SEA BREEZE...ESPCLY WED-FRI.
&&

.LAKE WINDS...STILL ENOUGH MIXING TO MAINTAIN THE LWA ACROSS LAKE
MOULTRIE. ACTUALLY EXTENDED THE LWA ANOTHER HOUR UNTIL 10 PM TO MESH
WITH EXPIRATION OF THE SVR TSTM WATCH.
&&

.AVIATION...WE COULD BE IN FOR SEVERAL HOURS OF WET WX AT BOTH CHS
AND SAV TONIGHT AS MOISTURE STREAMS ENE AHEAD OF THE COLD FRONT AS
IT STALLS ACROSS THE AREA OVERNIGHT. HOWEVER...COVERAGE OF SHRA AND
TSRA WILL SCATTERED...THUS PREVAILING VSBYS AND CIGS TO REMAIN IN
THE VFR CATEGORY. STILL PLENTY OF MID LEVEL CLOUDINESS WITH THE
FRONT IN THE AREA ON MON...AND LATER SHIFTS MAY NEED TO CONSIDER
POSSIBLE SHRA OR TSRA...ESP AT THE SAV TERMINAL MON AFTN.

OUTSIDE OF ANY HIGHER GUSTS IN CONVECTION...LIGHT TO MODERATE SW TO
W WINDS THRU THE FCST PERIOD.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 10 PM.
MARINE...NONE.

&&

33/44
Hazardous weather outlook, May 13, 9:50 PM EDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SUN MAY 13 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
950 PM EDT SUN MAY 13 2006

...TORNADO WATCH IN EFFECT FOR SOUTHEAST SOUTH CAROLINA UNTIL
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.SEVERE WEATHER...A FEW SEVERE THUNDERSTORMS AND POSSIBLY ISOLATED
TORNADOES ARE STILL EXPECTED ACROSS PARTS OF THE AREA...ESPECIALLY
IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT. PLEASE REFER TO POSSIBLE
WARNINGS OR STATEMENTS FROM THIS OFFICE...AND TO THE LATEST DAY 1
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS STILL NEEDED...MAINLY IN SOUTHEAST
SOUTH CAROLINA EARLY TONIGHT.

In the hours before

Local storm report, May 14, 9:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
05/14/2006  E1.00 INCH       CHARLESTON         SC   PUBLIC

            QUARTER SIZE HAIL REPORTED IN LONGPOINT SUBDIVISION

&&

SCW
Local storm report, May 14, 9:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             CHARLESTON              32.78N 79.94W
05/14/2006  E0.75 INCH       CHARLESTON         SC   NWS EMPLOYEE

            PENNY SIZE HAIL IN WEST ASHLEY

&&

SCW
Local storm report, May 14, 9:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
05/14/2006  E1.00 INCH       CHARLESTON         SC   NWS EMPLOYEE

            QUARTER SIZE HAIL IN THE CHARLESTON NATIONAL SUBDIVISION

&&

SCW
Local storm report, May 14, 9:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
908 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             WEST ASHLEY             32.80N 80.01W
05/14/2006  M0.88 INCH       CHARLESTON         SC   NWS EMPLOYEE

            PENNY TO NICKEL SIZE HAIL FALLING

&&

24
Local storm report, May 14, 9:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             NORTH CHARLESTON        32.85N 79.97W
05/14/2006  E0.75 INCH       CHARLESTON         SC   PUBLIC

            PENNY SIZE HAIL ON ASHLEY PHOSPHATE ROAD. TIME ESTIMATED.

&&

SCW
Local storm report, May 14, 9:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     6 SE GUYTON             32.27N 81.32W
05/14/2006                   EFFINGHAM          GA   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN WITH ESTIMATED WINDS 50 TO 60
            MPH. ALSO MARBLE SIZED HAIL.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:10 PM EDTTornado WarningCHSCharleston, Dorchester65 min
May 14, 8:20 PM EDTSevere Thunderstorm WarningCHSBerkeley55 min
May 14, 8:31 PM EDTSevere Thunderstorm WarningCHSColleton29 min
May 14, 8:35 PM EDTTornado WarningCHSColleton25 min
May 14, 8:39 PM EDTTornado WarningCHSBerkeley36 min
May 14, 9:01 PM EDTSevere Thunderstorm WarningCHSColleton29 min
May 14, 9:19 PM EDTSevere Thunderstorm WarningCHSJasper31 min
May 14, 9:33 PM EDTSevere Thunderstorm WarningCHSBeaufort42 min
May 14, 9:41 PM EDTSevere Thunderstorm WarningCHSBerkeley34 min
May 14, 10:15 PM EDTSevere Thunderstorm WarningCHSCharleston45 min
May 15, 6:02 PM EDTSevere Thunderstorm WarningCHSColleton28 min
May 15, 6:18 PM EDTSevere Thunderstorm WarningCHSDorchester27 min

Nearby

Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.